Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 25, NWS Tallahassee, FL

February 15, 20167 counties in Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 15, 2016, 10:45 PM EST for 7 counties in Florida. It was in force for 45 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2016, 10:45 PM EST (03:45 UTC)
Expired
Feb 15, 2016, 11:30 PM EST
In force
45 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, FL, Gadsden County, FL, Jefferson County, FL, Leon County, FL, Liberty County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 42 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 10:46 PM ESTTSTM WND DMGLanark Village, FLTREES DOWN AND DAMAGE TO A SHED IN LANARK VILLAGE.
Feb 15, 10:46 PM ESTTSTM WND DMGLanark Village, FLINDIANA ST...ELDER ST...AND CARL KING ST WERE CLOSED DUE TO DOWNED TREES LAST NIGHT.
Feb 15, 10:55 PM ESTTSTM WND DMGSopchoppy, FLMULTIPLE TREES BLOWN DOWN IN THE SOPCHOPPY AREA AND ALSO NEAR THE COASTAL HIGHWAY.
Feb 15, 11:01 PM ESTMARINE TSTM WIND 521 Nw Shell Point, FL52 MPH /45 KNOT/ WIND GUST MEASURED ON A 40 FT TOWER NEAR OYSTER BAY ON WAKULLA COUNTY COASTLINE. WUNDERGROUND SITE ID KFLCRAWF16.
Feb 15, 11:02 PM ESTTSTM WND GST 811 Wnw Turkey Point, FLPEAK GUST OF 81 MPH MEASURED AT FSU COASTAL AND MARINE LAB WEATHERSTEM SITE ON THE FRANKLIN COUNTY COAST. ALSO SOME TREE DAMAGE...LIGHT DEBRIS SCATTERED SUCH AS METAL SIDING...MINOR DAMAGE TO A GREENHOUSE.
Feb 15, 11:15 PM ESTTSTM WND DMG1 S Crawfordville, FLMULTIPLE TREES DOWN
Feb 15, 11:25 PM ESTTSTM WND DMG2 Sse Chaires Crossroad, FLTREES WERE BLOWN DOWN ON W W KELLY ROAD DURING THE MONDAY NIGHT STORMS.
Feb 15, 11:25 PM ESTTSTM WND DMGNatural Bridge, FLTREES WERE BLOWN DOWN ON NATURAL BRIDGE ROAD NEAR OLD PLANK ROAD DURING THE MONDAY NIGHT STORMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 8:07 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2016-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2016-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

617 
WUUS52 KTAE 160345
SVRTAE
FLC037-039-065-073-077-123-129-160430-
/O.NEW.KTAE.SV.W.0025.160216T0345Z-160216T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1045 PM EST MON FEB 15 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAKULLA COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHEASTERN LIBERTY COUNTY IN THE BIG BEND OF FLORIDA...
  FRANKLIN COUNTY IN THE BIG BEND OF FLORIDA...
  SOUTHEASTERN GADSDEN COUNTY IN THE BIG BEND OF FLORIDA...
  WESTERN TAYLOR COUNTY IN THE BIG BEND OF FLORIDA...
  WESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
  LEON COUNTY IN THE BIG BEND OF FLORIDA...

* UNTIL 1130 PM EST

* AT 1044 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR QUINCY TO NEAR ST GEORGE ISLAND...MOVING EAST
  AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CARRABELLE...MONTICELLO...WOODVILLE...CRAWFORDVILLE...
  TALLAHASSEE...ST. MARKS...HAVANA...MIDWAY...QUINCY...EASTPOINT...
  DOAK CAMPBELL STADIUM...FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM
  COLLEGE...FLORIDA A AND M...WAKULLA...SOPCHOPPY...CASA BLANCO...
  BETHEL...MONTIVILLA AND WAUKEENAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.

LAT...LON 2969 8479 2975 8485 2969 8488 3063 8460
      3065 8381 3009 8400 3010 8400 3007 8418
      3011 8427 3007 8427 3002 8437 3004 8438
      3003 8439 2997 8434 2997 8445 2995 8434
      2990 8434
TIME...MOT...LOC 0344Z 272DEG 36KT 3054 8454 2962 8483 

HAIL...0.75IN
WIND...60MPH
 
$$

11-MOORE
1 follow-up statement
611 
WWUS52 KTAE 160406
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 PM EST MON FEB 15 2016

FLC039-077-123-160416-
/O.CAN.KTAE.SV.W.0025.000000T0000Z-160216T0430Z/
LIBERTY FL-GADSDEN FL-TAYLOR FL-
1106 PM EST MON FEB 15 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LIBERTY...
SOUTHEASTERN GADSDEN AND TAYLOR COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.

LAT...LON 2978 8459 3058 8434 3065 8381 3009 8400
      3010 8400 3007 8418 3011 8427 3007 8427
      3002 8437 3004 8438 3003 8439 2997 8434
      2997 8445 2995 8434 2990 8434
TIME...MOT...LOC 0406Z 272DEG 36KT 3053 8430 2961 8459 

$$

FLC037-065-073-129-160430-
/O.CON.KTAE.SV.W.0025.000000T0000Z-160216T0430Z/
WAKULLA FL-FRANKLIN FL-JEFFERSON FL-LEON FL-
1106 PM EST MON FEB 15 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EST
FOR WAKULLA...NORTHEASTERN FRANKLIN...WESTERN JEFFERSON AND LEON
COUNTIES...

AT 1106 PM EST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TALLAHASSEE TO 16 MILES EAST OF ST GEORGE
ISLAND...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MONTICELLO...ST. MARKS...WOODVILLE...CRAWFORDVILLE...TALLAHASSEE...
DOAK CAMPBELL STADIUM...FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM
COLLEGE...FLORIDA A AND M...WAKULLA...SOPCHOPPY...HYDE PARK...
CAPPS...PANACEA...FOREST MEADOWS PARK...CASA BLANCO...FALLSCHASE...
BETHEL...MONTIVILLA AND PANACEA-WAKULLA AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EST FOR NORTH FLORIDA.

LAT...LON 2978 8459 3058 8434 3065 8381 3009 8400
      3010 8400 3007 8418 3011 8427 3007 8427
      3002 8437 3004 8438 3003 8439 2997 8434
      2997 8445 2995 8434 2990 8434
TIME...MOT...LOC 0406Z 272DEG 36KT 3053 8430 2961 8459 

HAIL...0.75IN
WIND...60MPH
 
$$

11-MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 8:43 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Feb 15, 8:43 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
843 PM EST MON FEB 15 2016

...Severe Thunderstorms Possible Until 1 am Tuesday...

.Near Term [Through Tonight]...

Ongoing severe weather threat across western portions of our CWA
associated with a squall line. The severe threat will extend
across the remainder of the CWA (except SE Big bend) through the
remainder of this evening as the squall line races to the east.
The main threats with any severe storm will be damaging winds and
isolated tornadoes. Large hail can't be ruled out either, due to
slightly steeper than normal mid-level lapse rates (there have
been large hail reports upstream with some supercells). Rain
should end from west to east by daybreak with the passage of a
cold front.

&&

.Aviation...

[Through 00Z Wednesday]...A line of storms will push from west to
east through the area, affecting all terminals. The storms should
exit near VLD as late as 07Z. The storms may be accompanied by
IFR visibility and gusty winds over 30 knots. Near and just behind
the line of storms, some IFR-MVFR CIGS are also possible, with
clearing expected by sunrise.

&&

.Prev Discussion [313 PM EST]...

.Short Term [Tuesday Through Wednesday Night]...

Fair and mild weather is expected behind the front for Tuesday and
Wednesday. A second upper level shortwave will dive
southeastward into northern Georgia on Tuesday, but most of its
effects in terms of cloud cover and light showers are expected to
remain north of the area. High temperatures are expected to range
from the middle 60s to lower 70s across the area with low
temperatures Tuesday night mainly in the 40s.

.Long Term [Thursday Through Monday]...

A rather flat deep layer ridge will be the dominant weather
feature along the Gulf Coast through the weekend. This synoptic
pattern correlates well to fair and mild weather for our region.
Highs will be mainly in the 70s, and lows in the 40s. By early
next week rain chances may gradually increase again as a new upper
level trough develops across the region.

.Marine...

Advisory conditions are expected for all but the far eastern
waters through most of the night as a cold front moves through
with increasing winds and seas. Showers and thunderstorms, some
possibly severe, will also precede the front. Winds will shift to
the northwest then north behind the cold front late tonight and
Tuesday morning.

.Fire Weather...

Showers and storms will move across the region tonight bringing
wetting rains to just about everywhere. Drier air will arrive
behind the associated front on Tuesday and Wednesday, but red
flag conditions are not expected.

.Hydrology...

The average storm total rainfall for tonight's system is expected
to be mostly between a half inch to one inch with some localized
higher amounts possible. The heaviest amounts are most likely in
southeast Alabama and adjacent sections of the Florida panhandle
and southwest Georgia, and the least amounts are expected across
the southeast big bend. While this will cause some rises in the
rivers, it is not expected to cause flooding.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   51  70  45  69  41 /  90  10   0   0   0
Panama City   51  62  50  64  46 /  80   0   0   0   0
Dothan        46  65  43  64  40 /  90   0   0   0   0
Albany        48  66  42  65  39 /  90  10   0   0   0
Valdosta      53  70  45  69  40 /  90  10   0   0   0
Cross City    57  72  45  71  41 /  70  10   0   0   0
Apalachicola  53  64  49  66  45 /  80   0   0   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Tuesday FOR
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...NONE.
AL...NONE.
GM...Small Craft Advisory until 3 AM EST Tuesday FOR Coastal Waters
     From Ochlockonee River to Apalachicola Fl out to 20 Nm-
     Coastal waters from Apalachicola to Destin FL out 20 NM-
     Waters from Suwannee River to Apalachicola FL from 20 to 60
     NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.

&&

NEAR TERM...BARRY/LAMERS
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...BARRY/HATHAWAY
MARINE...DVD
FIRE WEATHER...LAMERS
HYDROLOGY...DVD

In the hours before

Local storm report, Feb 15, 9:10 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
910 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     5 SW ELBA               31.36N 86.13W
02/15/2016                   COFFEE             AL   TRAINED SPOTTER

            TREE DOWN ON HIGHWAY 189 ABOUT 5 MILES OUTSIDE OF ELBA
            ALONG WITH POWER LINES DOWN

&&

DVD
Local storm report, Feb 15, 9:13 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
913 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND DMG     MARIANNA                30.77N 85.24W
02/15/2016                   JACKSON            FL   911 CALL CENTER

            SEVERAL REPORTS OF TREES AND POWER LINES DOWN THROUGHOUT
            JACKSON COUNTY

&&

DVD
Local storm report, Feb 15, 9:22 PM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
922 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     TSTM WND DMG     ARCUS                   31.51N 85.98W
02/15/2016                   COFFEE             AL   TRAINED SPOTTER

            TREES DOWN ON HIGHWAY 125 BETWEEN ELBA AND HIGHWAY 167N

&&

DVD
Local storm report, Feb 15, 9:27 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
927 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0857 PM     TSTM WND DMG     CARNEGIE                31.64N 84.78W
02/15/2016                   RANDOLPH           GA   LAW ENFORCEMENT

            TREES DOWN ON HIGHWAY 216

0907 PM     TSTM WND DMG     SHELLMAN                31.76N 84.62W
02/15/2016                   RANDOLPH           GA   LAW ENFORCEMENT

            TREES DOWN IN THE SHELLMAN AREA

&&

DVD
Local storm report, Feb 15, 9:30 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
930 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     GRAVES                  31.77N 84.52W
02/15/2016                   TERRELL            GA   911 CALL CENTER

            TREES DOWN IN THE GRAVES AREA

&&

DVD
Local storm report, Feb 15, 9:43 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     MARINE TSTM WIND 1 E ST ANDREWS STATE PA 30.13N 85.72W
02/15/2016  M41 MPH          GMZ750             FL   MESONET

            41 MPH GUST MEASURED AT WEATHERFLOW SITE XSTA

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 7:19 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton41 min
Feb 15, 7:45 PM ESTSevere Thunderstorm WarningTAEBay, Holmes, Jackson, Walton, Washington60 min
Feb 15, 8:09 PM ESTSpecial Marine WarningTAE96 min
Feb 15, 8:11 PM ESTSpecial Marine WarningTAE94 min
Feb 15, 8:28 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Gulf, Jackson, Washington62 min
Feb 15, 8:36 PM ESTSevere Thunderstorm WarningTAEJackson54 min
Feb 15, 9:18 PM ESTSevere Thunderstorm WarningTAEGadsden, Jackson42 min
Feb 15, 9:36 PM ESTSpecial Marine WarningTAE54 min
Feb 15, 10:13 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Liberty, Wakulla47 min
Feb 15, 10:23 PM ESTSpecial Marine WarningTAE97 min
Feb 15, 10:54 PM ESTSpecial Marine WarningTAE96 min
Feb 15, 11:23 PM ESTSevere Thunderstorm WarningTAEJefferson, Leon, Madison, Taylor, Wakulla32 min
Feb 15, 11:52 PM ESTSpecial Marine WarningTAE53 min
Feb 16, 3:24 AM ESTRip Current StatementTAEBay, Franklin, Gulf, Walton16 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.